Answer
TTSS
Clarisonic-started breakout: persisting after stopping 3 weeks ago

I am trying to figure out the source of a weird skin breakout that I have now had for a bit over 5 weeks.

I have (used to have?!) actually really good skin, and I have never used foundation or powder, although on some special days I used a tinted moisturizer. A few enlarged pores, specially close to my nose and the hope for fighting in advance the first signs of skin aging prompted me to buy the clarisonic (plus). 

Having read a lot of reviews about how using it every day might be too much, I started by using only the sensitive head and only at night. My skin care regimen at this point included only the Prevage line (serum and moisturizer for face and eye) after a mild drugstore cleanser. After one week (3-4 uses of Clarisonic), my skin started breaking out, but nothing like I have ever got even when I was a teenager: small blister-like bumps appeared all over my face and my neck (I actually sued the face instead of the body brush for my neck). I used the foaming cleanser from Sephora in the morning and Purity from Philosophy at night. The brush was cleaned after each use with antibacterial facial cleanser.

I stopped using the clarisonic altogether... After 3 weeks when nothing was getting better, I cut off the two news cleansers (Sephora and Purity)... I have now cut off also all Prevage face products (I have no problems in the eye area).

My skin is still mildly irritated and my whole face and neck are are still very sensitive? What can I do? I am not sure if now my skin is under-moisturized or still purging (is it even possible?!) or that the clarisonic and the cleanser have been so irritant my skin can not tolerate anything anymore...

Of course I am trying to go to a dermatologist, but the first available appointment is another couple of months away, so I need some short term help, please :smileyhappy:

 

 

 

Advanced
You must be signed in to add attachments
Answers: 2
dianabt
Answered

Hi ttss, 

 

I definitely think the Clarisonic may have been too intense or harsh on your skin and it may indeed take a while for your skin to recover. :smileysad: I've had a few issues like that myself and my best solution was to lay off any intense skincare and makeup and stick to very basic, very neutral products.

 

I agree with ed1987, try using a very gentle line like First Aid Beauty moisturizing cream and wash to treat your skin in the meantime until you can get to a doctor/dermatologist. 

 

First Aid Beauty

 

  

Luv&Lipgloss, Diana
ed1987
Answered
That's the result of using such a harsh thing on your face as clarisonic. There is two options what might have happened to you: you either irritated your skin and it's dried out and start producing too much oil to try to keep its moisturized levels normal or you pushed the bacteria deep into your skin with this clarisonic thing and it's start to spread. I would advise everyone to stop torturing their skin with these crazy harsh devices, it's maybe good to scrub your feet with that, but not the face. U need to go to doctor, but meanwhile try to use facewash with no SLS ( cellbone has good facewash with decyl glucosude instead of SLS), it will keep your skin clean and won't dry it out. Get oil free moisturizer with short list of ingredients and without parables, more ingredients - more irritation. First Aid Beauty - Daily Face Cream is perfect for that.
Question Stats
  • 2 answers
  • 761 views
  • 4 hearts
  • 3 in conversation
    • TTSS
    • dianabt
    • ed1987